Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 26, 2007, 4:51 PM EDT for Bath County, Kentucky. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 4:51 PM EDT (20:51 UTC)
- Expired
- Jul 26, 2007, 5:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Bath County, KY
The radar
The Jackson,KY radar (KJKL), 74 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:11 PM EDT | HAIL 0.75 | Polksville, KY | |
| Jul 26, 5:29 PM EDT | HAIL 1 | Sharkey, KY | QUARTER SIZE HAIL REPORTED ON HIGHWAY 801 NEAR THE ROWAN/FLEMING COUNTY LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 262053 SVRJKL KYC011-262130- /O.NEW.KJKL.SV.W.0113.070726T2051Z-070726T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 451 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BATH COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 530 PM EDT * AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR REYNOLDSVILLE...OR 3 MILES NORTHWEST OF OWINGSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEASTICKS AND WYOMING BY 500 PM EDT... MARSHALL AND OLYMPIA BY 505 PM EDT... POLKSVILLE AND 6 MILES NORTH OF OLYMPIA SPRINGS BY 510 PM EDT... MOORES FERRY BY 515 PM EDT... MIDLAND AND YOUNG SPRINGS BY 525 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3827 8381 3809 8389 3803 8357 3823 8352 $$ ABE
2 follow-up statements
000
WWUS53 KJKL 262107
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT THU JUL 26 2007
KYC011-262130-
/O.CON.KJKL.SV.W.0113.000000T0000Z-070726T2130Z/
BATH KY-
506 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL BATH COUNTY...
AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CRAIGS...OR ABOUT NEAR OWINGSVILLE...MOVING EAST AT 10
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
POLKSVILLE BY 515 PM EDT...
MOORES FERRY BY 525 PM EDT...
LAT...LON 3822 8376 3814 8378 3807 8358 3813 8356
3822 8370
$$
HAL000
WWUS53 KJKL 262131
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
530 PM EDT THU JUL 26 2007
KYC011-069-205-262140-
/O.EXP.KJKL.SV.W.0113.000000T0000Z-070726T2130Z/
BATH KY-
530 PM EDT THU JUL 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR BATH COUNTY HAS EXPIRED...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF
ROWAN COUNTY AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3822 8376 3814 8378 3807 8358 3813 8356
3822 8370
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:10 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 26, 3:10 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 310 PM EDT THU JUL 26 2007 .SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...UPDATED UPPER LOW CONTINUES TO ROTATE OVER ERN LK ERIE WITH VORTS AND S/WV SPINNING AROUND IT AND TRACKING THRU THE AREA. SHRA/TSRA INITIATING ALONG ONE OF THOSE BNDRIES WITH SFC TEMPS FINALLY REACHING CONVECTIVE TEMPS IN THE LOWER 80S. EXPECT PCPN ACTIVITY TO CONTINUE INTO THE EARLY EVENING AND THEN BEGIN DISSIPATING WITH THE LOSS OF SFC HEATING. SOME ACTIVITY MAY CONTINUE LONGER IN THE ERN PORTION OF CWFA AS THE S/WV BNDRY INTERACTS WITH THE HIER TERRAIN. STORMS ARE PROGRESSIVE ENUF THAT FLASH FLOODING CONCERNS ARE LIMITED TO ISOLATED DITCHES...CREEKS AND SMALL STREAMS. ALTHOUGH BOTH NAM/GFS INITIALLIZE WELL THE NAM TAKES A MAJOR TURN WITH A LLVL LOW PRESS AREA DROPPING SOUTH INTO ERN KY RATHER THAN THE CONCENSUS POSITION OF ROTATION THRU THE BASE OF THE ERN TROF AND THEN TRACKING E/NE OR MAKING A JUMP TO THE LEE TROF ON THE ERN SLOPES OF THE MTNS AND MERGING WITH A HATTERAS LOW BEFORE TRACKING UP THE COAST TO THE NE. HAVE FOLLOWED THE GENERAL TREND OF THE GFS AND DELAYED ONSLAUGHT OF PCPN UNTIL FRI NIGHT/SAT/SAT NIGHT WITH LIKELY POPS STARTING LATE FRI NIGHT. COPIOUS MOISTURE AVAILABLE AS INDICATED ON A BROAD AREA (BASICALLY EVERYTHING EAST OF THE MS RVR) OF 60 DEG DWPTS. HAVE RAISED QPF FOR THIS TIME PD ALSO. TEMPS IN A GENERAL TREND OF SLIGHT INCREASE ON FRI AND THEN SLIGHT DECR FOR SAT WITH THE HEAVY CLOUDS AND PERVASIVE PCPN. .LONG TERM.../SUNDAY THROUGH THURSDAY/...UPDATED SOME LINGERING PCPN POSSIBLE IN OUR ERN COUNTIES INTO MON AS THE DEVELOPING LOW EAST OF THE MTNS BRINGS SOME MOIST FLOW FROM THE W VA/PA. OTHERWISE AS THE ERN LOW TRACKS UP THE COAST IT SHOULD TAKE THE PCPN CHCS WITH IT AND WILL FCST DRY CONDITIONS THRU THE END OF THE EXTENDED. ALONG WITH THE PCPN...WILL SEE A DECREASE IN CLOUD COVER AND TEMPS WILL BEGIN A SLOW RISE TO SEASONAL LEVELS AND SHOULD SEE READINGS NEAR 90 BY MID NEXT WEEK. && .AVIATION.../18Z TO 18Z/ A DISTURBANCE MOVING THROUGH THE OHIO VALLEY WILL BRING UNSETTLED WEATHER TO EASTERN KENTUCKY THROUGH THE AFTERNOON AND EVENING PERIOD. TEMPERATURES WERE JUST HITTING THE CONVECTIVE TEMP AT TAF ISSUANCE. VSBYS AND PERHAPS CEILINGS COULD BRIEFLY FALL INTO THE MVFR RANGE OR EVEN IFR RANGE IN THE STRONGEST SHRA/TSRA. HOWEVER...DUE TO THE SCATTERED NATURE OF ANY CONVECTION...WILL CONTINUE TO ADVERTISE A PREDOMINANT VRF VSBY AND CIG...AT LEAST UNTIL A BETTER HANDLE CAN BE OBTAINED ON EXACT TRENDS AND TIMING SHOULD MORE SIGNIFICANT CONVECTION TAKE AIM AT AREA TERMINALS. EXPECT SOME VALLEY FOG AGAIN LATE IN THE PERIOD...PRETTY MUCH ALONG THE LINES OF PERSISTENCE. THEREFORE...INCLUDED SOME MVFR VISBYS...MAINLY AT KLOZ AS THIS HAS BEEN THE PATTERN. EXPECT TO BEEF FOG UP A BIT IF THE AREA PICKS UP SIGNIFICANT RAINFALL THIS AFTERNOON OR EVENING. WILL CONTINUE TO NIL AMD KSME WITH MISSING SKY CONDITIONS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...DUSTY LONG TERM...DUSTY AVIATION...RAY
Hazardous weather outlook, Jul 26, 4:08 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT THU JUL 26 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 408 PM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS FRIDAY NIGHT AND SATURDAY MORNING... WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THERE WILL ALSO BE THE POTENTIAL FOR LOCALIZED FLOODING ON SATURDAY... ESPECIALLY FOR AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST FEW DAYS... OR WHERE STORMS MOVE REPEATEDLY OVER THE SAME AREAS FRIDAY AFTERNOON AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HAIL... DAMAGING WIND... OR FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. DUSTY
In the hours before
Local storm report, Jul 26, 4:14 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 1 NNW SHARPSBURG 38.22N 83.93W
07/26/2007 E0.88 INCH BATH KY TRAINED SPOTTER
&&
JCARICOSpecial weather statement, Jul 26, 4:32 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 432 PM EDT THU JUL 26 2007 KYZ044-262115- FLEMING- 432 PM EDT THU JUL 26 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN FLEMING COUNTY THROUGH 515 PM EDT THURSDAY AFTERNOON... AT 432 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW... MOVING EAST AT 5 MPH. THIS STORM WILL BE NEAR COWAN AROUND 445 PM EDT...NEPTON AROUND 500 PM EDT...ELIZAVILLE AROUND 505 PM EDT...CRAINTOWN AROUND 515 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:53 PM EDT | Severe Thunderstorm Warning | JKL | Bath | 52 min |
| Jul 26, 5:01 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 44 min |
| Jul 26, 5:36 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 39 min |
| Jul 26, 5:50 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 25 min |
| Jul 26, 6:03 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 42 min |
| Jul 26, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 33 min |
| Jul 26, 6:15 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 36 min |
| Jul 26, 6:23 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 52 min |
| Jul 26, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan | 43 min |
| Jul 26, 6:52 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 53 min |
| Jul 26, 7:33 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 42 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.